Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

The cylinder problem in viscoelastic stress analysis


Authors: T. G. Rogers and E. H. Lee
Journal: Quart. Appl. Math. 22 (1964), 117-131
MSC: Primary 73.45
DOI: https://doi.org/10.1090/qam/167050
MathSciNet review: 167050
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A short review is presented of the cylinder problem as a vehicle for developments in the theory of linear viscoelastic stress analysis. This is followed by the solution of the problem of a compressible, hollow circular viscoelastic cylinder encased in and bonded to an elastic cylindrical shell. The analysis includes the effects of arbitrarily varying angular velocity and internal pressure, and the inner surface may ablate at an arbitrary rate. Material properties are incorporated in the form of numerical values of the relaxation modulus in shear, and the bulk modulus. Results are presented and comparison made with previous solutions which deal with more restricted situations.


References [Enhancements On Off] (What's this?)

  • [1] E. H. Lee, Quart. Appl. Math. 13 (1955) 183-190 MR 0069741
  • [2] E. H. Lee, J. R. M. Radok and W. B. Woodward, Trans. Soc. Rheol. 3 (1959) 41-59 MR 0129636
  • [3] E. H. Lee and J. R. M. Radok, Proc. Ninth Int. Congs. Appl. Mech. 5 (1957) 321-329
  • [4] A. H. Corneliussen and E. H. Lee, Proc. IUTAM Colloq. on Creep in Structures, Springer-Verlag, 1962, pp. 1-20
  • [5] A. H. Corneliussen, E. F. Kamowitz, E. H. Lee and J. R. M. Radok, Trans. Soc. Rheol. 7 (1963)
  • [6] M. Shinozuka, A. S. M. E. Paper No. 63-APMW-2, 1963
  • [7] E. H. Lee and T. G. Rogers, J. Appl. Mech. 30 (1963) 127-133 MR 0149754
  • [8] L. W. Morland and E. H. Lee, Trans. Soc. Rheol. 4 (1960) 233-263 MR 0127027
  • [9] I. L. Hopkins and R. W. Hamming, J. Appl. Phys. 28 (1957) 906-909
  • [10] J. Bischoff, E. Catsiff and A. V. Tobolsky, J. Am. Chem. Soc. 74 (1952) 3378-3381

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.45

Retrieve articles in all journals with MSC: 73.45


Additional Information

DOI: https://doi.org/10.1090/qam/167050
Article copyright: © Copyright 1964 American Mathematical Society

American Mathematical Society